Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 18, 2001, 9:10 PM EDT for Fayette County, Greene County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2001, 9:10 PM EDT (01:10 UTC)
- Expired
- May 19, 2001, 1:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Fayette County, PA, Greene County, PA
The radar
The Pittsburgh radar (KPBZ), 76 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 190111 FFWPBZ PAC051-059-190515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 910 PM EDT FRI MAY 18 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN PENNSYLVANIA GREENE COUNTY IN PENNSYLVANIA * UNTIL 115 AM EDT * AT 908 PM EDT...LAW ENFORCEMENT REPORTED FLOODING ALONG ROUTE 88 IN SOUTHERN MONONGAHELA TOWNSHIP IN THE SOUTHEAST PART OF GREENE COUNTY. HEAVY RAIN HAS ALSO FALLEN ACROSS THE SOUTHERN HALF OF FAYETTE COUNTY AND SOME STREAMS COULD BE OUT OF THEIR BANKS. * OTHER LOCATIONS IN THE WARNING INCLUDE...SMITHFIELD...OUTCROP ...DUNKARD...BOBTOWN...NEWTOWN AND POLAND MINES. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONEHD QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:45 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, May 18, 3:45 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EDT FRI MAY 18 2001
PRECIP FINALLY MOVING INTO CWA ATTM W-E AS FIRST SFC LOW
RIPPLES ENEWD ALONG UPPER OHIO RVR...ANOTHER FRONTAL BNDRY DRAPPED
ACROSS LAKE ERIE AS WELL. SERIES SHRT/WVS EVOLVE OVNGT MOVING
ALONG MAIN FRONTAL BNDRY THAT HOPEFULLY SINKS SWD OF M/D LINE BY
SAT MRNG. PWS AOA 1.5 FROM INTERSTATE 70 IN CONVEYOR BELT OF HIGHEST
MOISTURE...AS A RESULT FFA ISSUED TNGT FOR THAT REGION. SOMEWHERE IN
THE WATCH AREA THERE IS A POTENTIAL FOR 2 INCHES...SURE BET FOR GOOD
RISES ON THE UPPER MON BASIN SAT/SAT NIGHT IF SIGNIFICANT RAINS
DEVELOP OVNGT. FOG ALSO. RAINS LINGERING IN SRN SXNS SAT MRNG BEFORE
MOVING OFF AND CWA COMES UNDER INFLUENCE HIGH PRES.
PIT 56 74 53 75 / 70 50 10 20
HLG 55 74 53 75 / 70 50 10 20
MGW 60 74 54 78 / 100 60 10 20
ZZV 60 74 54 78 / 100 60 10 20
PHD 55 73 52 75 / 70 50 10 20
FKL 50 68 48 70 / 60 20 10 20
DUJ 50 68 49 69 / 60 20 10 20
LBE 56 75 54 76 / 70 50 10 20
BTP 53 72 50 72 / 60 20 10 20
IDI 53 72 50 72 / 60 20 10 20
ODM 59 72 52 75 / 100 60 10 20
.PBZ...
MD...FLASH FLOO WATCH MDZ001 TIL 4AM EDT SATURDAY.
OH...FLASH FLOOD WATCH OHZ048-057>059-068-069 TIL 4AM EDT SATURDAY.
PA...FLASH FLOOD WATCH PAZ031 TIL 4AM EDT SATURDAY.
WV...FLASH FLOOD WATCH WVZ003-004-012-021>023-041 TIL 4AM EDT
SATURDAY.In the hours before
Special weather statement, May 18, 7:07 PM EDT, 2 hours 3 minutes before
PAZ031-032-190100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 707 PM EDT FRI MAY 18 2001 ...HEAVY RAINS MOVING ACROSS THE AREA... AN AREA OF VERY HEAVY RAIN HAS MOVED ACROSS PORTIONS OF SOUTHERN GREENE AND FAYETTE COUNTIES THIS EVENING. NATIONAL WEATHER SERVICE RADAR IS INDICATING THAT ONE TO ONE AND A HALF INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF SOUTHERN FAYETTE COUNTY OVER THE LAST HOUR OR SO. THIS HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. RISES ON LOCAL STREAMS AND CREEKS...ESPECIALLY IN SOUTHERN FAYETTE COUNTY...ARE POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION.
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.